Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 10, NWS Brownsville, TX

March 23, 20235 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 23, 2023, 11:03 AM CDT for 5 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2023, 11:03 AM CDT (16:03 UTC)
Expired
Mar 23, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2023-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2023-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS74 KBRO 231603
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1103 AM CDT Thu Mar 23 2023

TXZ250-251-253>255-351-353>355-240000-
/O.NEW.KBRO.WI.Y.0010.230323T1603Z-230324T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, and Laguna Vista
1103 AM CDT Thu Mar 23 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Hidalgo, Brooks, Inland Kenedy, Inland Willacy, Inland 
  Cameron, Coastal Kenedy, Coastal Willacy, and Coastal Cameron 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
661 
WWUS74 KBRO 232358
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
658 PM CDT Thu Mar 23 2023

TXZ250-251-253>255-351-353>355-240100-
/O.EXP.KBRO.WI.Y.0010.000000T0000Z-230324T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, and Laguna Vista
658 PM CDT Thu Mar 23 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have dropped below Wind Advisory criteria, but will remain
elevated overnight with southerly winds around 20 to 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 6:28 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 23, 6:28 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
628 AM CDT Thu Mar 23 2023

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 319 AM CDT Thu Mar 23 2023

The main message of the short term is that it will be windy and it
will be hot. The southerly winds are forecasted to increase during
the day as a low level jet is forecasted to move over Deep South
Texas and the Lower Rio Grande Valley. The latest model run have the
low level jet weaker than was previously forecasted and the surface
winds are subsequently weaker as a result. As of now, this forecast
keeps the winds right under Wind Advisory conditions. However,
should the winds end up stronger than forecasted a Wind Advisory
will be needed. As for the temperatures, the southerly winds will
help bring in warm moist air that will drive temperatures up during
the day to the range of upper 80s in the Lower Rio Grande Valley and
coastal areas and 90s for the rest of Deep South Texas. There is a
possibility that some locations may even reach into the triple
digits.

For tonight, winds are expected to weaken slightly while staying out
of the south. Several isolated areas of stonger winds are forecasted
to occur for brief periods of times as a low level jet moves over
the region. Low temperatures are expected to be in the 70s with some
pockets of upper 60s in a few places.

Friday, a weak cold front is forecasted to push through, however
temperatures are not expected to change by much at this time, nor is
there any rain expected with this front either. The biggest change
expected with this front will be the change in wind direction. Winds
will shift from the south to the north and the winds will also
become lighter after the change in direction. As mentioned before,
since the front is not expected to have an impact on the
temperatures, highs are forecasted to be in the 90s for all of Deep
South Texas. Once again, it is possible that a few places may even
reach into the triple digits again.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 319 AM CDT Thu Mar 23 2023

The forecast starts out with the weak cold front that barely pushed
through the all of Deep South Texas will begin to slowly lift back
north as a warm front into late Saturday. No precipitation is
anticipated in association with this passage and drier air will
filter in Friday into Saturday. Temperatures on Saturday will be a
touch cooler reaching the mid 80s to low 90s. As the front retreats
northward Saturday night moist air will return and temperatures
rebound into the low to mid 90s for Sunday as well as allowing for a
slight chance of rain to return for coastal Kenedy county Sunday.

As we head into the work week, another upper level through moves
through the Plains with a cold front pushing into the region
Monday night. Moisture pooling ahead of and lift from this
boundary will bring rain and thunderstorm chances to much of Deep
South Texas Monday, with some lingering rain showers into Tuesday
night. As mentioned in the previous discussion the EURO and GFS
remain a bit out of sync as far as timing is concerned and the GFS
remains the slower and wetter of the two solutions. Will continue
to lean on the NBM at this time for both frontal passage timing
and rainfall chances. Temperatures are expected to fall back into
the lower 80s in wake of this cold front for Tuesday and
Wednesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Thu Mar 23 2023

Current satellite imagery shows more low level clouds moving into
the area, however they are starting to break up more and more. All
TAF sites are currently at MVFR conditions, but are expected to
become VFR by mid morning. Clouds are expected to return by this
evening bringing back MVFR conditions to BRO and HRL. Winds are
expected to be from the south and can be gusty at times during the
day, but are expected to come back down by the evening.

&&

.MARINE...
Issued at 319 AM CDT Thu Mar 23 2023

Today through Friday...Marine conditions are expected to
remain adverse to hazardous through Friday. Southerly winds are
expected to be around 20 to 25 knots and seas are expected to run 5
to 7 feet. Small Craft Advisory for the Offshore Gulf Waters have
been extended to Friday early afternoon. While a new Small Craft
Advisory has been issued for the Laguna Madre and nearshore Gulf
Waters starting this morning and lasting until early Friday
afternoon.

Friday Night through Tuesday...Favorable marine conditions
are anticipated to return Friday night, though we could still see
some 4 to 6 ft waves for 20 to 60 nm before midnight. Winds and seas
remain favorable through the weekend. Late Monday into Tuesday
caution conditions may return to the water off the lower Texas coast
as winds and seas increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             84  73  90  70 /   0   0   0   0
HARLINGEN               89  71  96  68 /   0   0   0   0
MCALLEN                 91  73  97  69 /   0   0   0   0
RIO GRANDE CITY         96  71  97  64 /   0   0   0   0
SOUTH PADRE ISLAND      76  70  80  68 /   0   0   0   0
BAYVIEW/PORT ISABEL     84  70  90  68 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday evening for TXZ451-454-455.

GM...Small Craft Advisory from 10 AM this morning to 1 PM CDT Friday
     for GMZ130-132-135-150-155.

     Small Craft Advisory until 1 PM CDT Friday for GMZ170-175.

&&

SHORT TERM...64-Katz
LONG TERM....68-McGinnis
AVIATION...64-Katz
Hazardous weather outlook, Mar 23, 4:05 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
405 AM CDT Thu Mar 23 2023

TXZ248>255-351-353>355-451-454-455-240915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
405 AM CDT Thu Mar 23 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

A Wind Advisory may be needed for portions of Deep South Texas and
the Rio Grande Valley this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-240915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
405 AM CDT Thu Mar 23 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 20 to 60 nautical miles .

A Small Craft Advisory goes into effect for the Gulf of Mexico
waters from 0 to 20 nautical miles offshore and the Laguna Madre
starting at 10 AM today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisories are in effect into Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:53 AM CDTFire Weather WatchBROJim Hogg, Starr, Zapata18 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.